Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 55, NWS Tulsa, OK

April 20, 2020Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 20, 2020, 5:34 PM CDT for Benton County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2020, 5:34 PM CDT (22:34 UTC)
Expired
Apr 20, 2020, 6:30 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Benton County, AR

The radar

The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WUUS54 KTSA 202234
SVRTSA
ARC007-202330-
/O.NEW.KTSA.SV.W.0055.200420T2234Z-200420T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
534 PM CDT Mon Apr 20 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Benton County in northwestern Arkansas...

* Until 630 PM CDT.

* At 534 PM CDT, a severe thunderstorm was located over Noel, moving
  southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Rogers...                         Bentonville...
  Bella Vista...                    Pea Ridge...
  Gravette...                       Cave Springs...
  Highfill...                       Hiwasse...
  Miller...                         Centerton...
  Avoca...                          Vaughn...

This includes Interstate 49 between mile markers 82 and 93.
 
LAT...LON 3649 9398 3625 9423 3650 9462 3650 9401
TIME...MOT...LOC 2234Z 301DEG 27KT 3654 9450 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
538 
WWUS54 KTSA 202258
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
558 PM CDT Mon Apr 20 2020

ARC007-202330-
/O.CON.KTSA.SV.W.0055.000000T0000Z-200420T2330Z/
Benton AR-
558 PM CDT Mon Apr 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL BENTON COUNTY...

At 557 PM CDT, a severe thunderstorm was located over Bella Vista,
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Hiwasse...                        Miller...
Centerton...                      Avoca...

This includes Interstate 49 between mile markers 82 and 93.
 
LAT...LON 3649 9398 3628 9420 3650 9448 3650 9401
TIME...MOT...LOC 2257Z 301DEG 26KT 3645 9432 

HAIL...1.00IN
WIND...60MPH
 
$$
972 
WWUS54 KTSA 202317
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
617 PM CDT Mon Apr 20 2020

ARC007-202330-
/O.CON.KTSA.SV.W.0055.000000T0000Z-200420T2330Z/
Benton AR-
617 PM CDT Mon Apr 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL BENTON COUNTY...

At 616 PM CDT, a severe thunderstorm was located over Bentonville,
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Miller...                         Centerton...
Avoca...                          

This includes Interstate 49 between mile markers 82 and 93.
 
LAT...LON 3628 9420 3650 9436 3650 9412 3645 9402
TIME...MOT...LOC 2316Z 307DEG 26KT 3638 9418 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:44 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 20, 1:44 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
144 PM CDT Mon Apr 20 2020

.DISCUSSION...
Scattered thunderstorm are expected to develop later
this afternoon across northeast Oklahoma and northwest
Arkansas as a weak surface trof moves into the region.
The cap has pretty well eroded across this region with
surface based cape expected to be between 1500 to 2000 j/kg
late this afternoon. Some of these storms could become
strong to severe with hail to the size of quarters and
wind gusts to around 60 mph possible. This activity is
expected to diminish this evening as is moves into a more
stable environment and the surface boundary weakens
considerably.

The next chance of showers and thunderstorms will come
Tuesday night through Wednesday night. Strong isentropic
lift is forecast to develop across eastern Oklahoma and
western Arkansas Tuesday night as the low level jet
strengthens in advance of a mid-level low moving out of
the Southern Rockies into the Plains. The mid-level
low will move across Oklahoma Wednesday into Wednesday
night before exiting to the east Thursday morning.
The associated surface low is set track across southern
Oklahoma during this time. The best chances for surface
based thunderstorms will be Wednesday afternoon and
evening across southeast Oklahoma and west-central
Arkansas. This is where the greatest potential for
severe thunderstorms will exist with large hail and
gusty winds the main concern. However, the elevated storms
across northeast Oklahoma and northwest Arkansas will also
have the potential to be severe with large hail the main
concern. Heavy rain will also be a concern during this
time with most of the area seeing 1 to 2 inches of rain
with locally higher amounts possible.

After a brief respite, the chances of showers and thunderstorms
return Thursday night into Friday as a cold front sweeps
through the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  76  56  68 /  30   0  80  90
FSM   50  78  55  69 /  20   0  80  90
MLC   52  78  58  69 /  10  10  80  90
BVO   48  75  53  66 /  10   0  80  90
FYV   49  75  53  65 /  40   0  60  90
BYV   47  72  51  64 /  40   0  60  90
MKO   49  76  55  67 /  30   0  80  90
MIO   46  72  53  64 /  10   0  60  90
F10   51  77  56  69 /  30   0  90  90
HHW   52  77  58  70 /  10  10  50  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Apr 20, 4:55 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Mon Apr 20 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Mon Apr 20 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Ongoing...ending by 8 PM.

DISCUSSION...
Scattered thunderstorms are ongoing this afternoon along and north
of the Interstate 44 corridor.  A few of these storms have been severe
with quarter size hail and locally strong winds.  Scattered storms
will continue to spread east southeast through the early evening hours
with isolated severe storms possible.  Storms are expected to weaken
soon after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm and Heavy Rain Potential.
THURSDAY and FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will increase Tuesday night primarily across
eastern Oklahoma.  These storms will expand eastward and become
widespread through the day on Wednesday.  The initial storms will
likely pose a limited risk of severe weather.  Additional storms
could develop by Wednesday afternoon and should these storms
develop, they would likely pose a higher potential for severe
weather.  Locally heavy rainfall is also expected Wednesday
and localized flash flooding will be possible.
Additional thunderstorm chances are forecast late Thursday
into Friday, however severe weather is less likely by this time.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 20, 3:41 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
341 PM CDT Mon Apr 20 2020

OKZ057-058-202130-
Craig OK-Ottawa OK-
341 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND CENTRAL
OTTAWA COUNTIES UNTIL 430 PM CDT...

At 341 PM CDT, a strong thunderstorm was located 3 miles northeast of
Welch, moving east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Commerce...
Welch...                          Wyandotte...
Narcissa...                       Ottawa...
Peoria...                         Twin Bridges State Park...

This includes Interstate 44 between mile markers 302 and 319.

LAT...LON 3694 9462 3668 9462 3686 9511 3696 9507
TIME...MOT...LOC 2041Z 284DEG 33KT 3690 9503
Special weather statement, Apr 20, 3:54 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
354 PM CDT Mon Apr 20 2020

OKZ057-202130-
Craig OK-
354 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG COUNTY UNTIL 430
PM CDT...

At 354 PM CDT, a strong thunderstorm was located 11 miles west of
Welch, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Welch...                          Bluejacket...
Hollow...                         Pyramid Corners...

LAT...LON 3685 9537 3693 9536 3695 9500 3672 9500
TIME...MOT...LOC 2054Z 280DEG 26KT 3687 9530
Special weather statement, Apr 20, 4:15 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
415 PM CDT Mon Apr 20 2020

OKZ054-202145-
Osage OK-
415 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL
445 PM CDT...

At 415 PM CDT, a strong thunderstorm was located near Wynona, moving
east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Skiatook...                       Barnsdall...
Wynona...                         Avant...
Wolco...

LAT...LON 3655 9600 3632 9600 3647 9642 3657 9639
TIME...MOT...LOC 2115Z 282DEG 28KT 3650 9632
Special weather statement, Apr 20, 4:46 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
446 PM CDT Mon Apr 20 2020

OKZ057-202215-
Craig OK-
446 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG COUNTY UNTIL 515
PM CDT...

At 446 PM CDT, a strong thunderstorm was located 5 miles northwest of
White Oak, moving southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         White Oak...

This includes Interstate 44 between mile markers 277 and 289.

LAT...LON 3666 9500 3651 9508 3651 9511 3664 9543
      3674 9538
TIME...MOT...LOC 2146Z 292DEG 32KT 3666 9535
Special weather statement, Apr 20, 5:30 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT Mon Apr 20 2020

ARZ001-002-202315-
Carroll AR-Benton AR-
530 PM CDT Mon Apr 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES UNTIL 615 PM CDT...

At 530 PM CDT, a strong thunderstorm was located 4 miles north of Pea
Ridge, moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bella Vista...                    Eureka Springs...
Pea Ridge...                      Garfield...
Gateway...                        Beaver...
Larue...                          Hill Top...
Beaver Lake...                    Walnut Hill...
Busch...

LAT...LON 3630 9388 3649 9420 3650 9420 3650 9370
TIME...MOT...LOC 2230Z 295DEG 28KT 3651 9411

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:31 PM CDTDense Fog AdvisoryTSACarroll, Madison12 hr
Apr 20, 5:30 PM CDTSpecial Weather StatementTSABenton45 min
Apr 20, 6:25 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington50 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.